Skip to content
My WebMD Sign In, Sign Up
C Diff? need advice
avatar
jamieg92 posted:
Hi, I'm a 19 year old girl. I went to the hospital last night after a week of having gouey/bloody stool. They took a stool sample and said I had low potassium, which seemed odd because I have not had any diarrhea before going to the hospital (after they gave me an IV/fluids for low blood pressure, somewhere around 80/35). They gave me 2 potassium pills and told me to see a GI in two days to follow up with the results. Got a call this morning from the hospital saying my stool was positive for C Diff and I should see a primary care doctor to get antibiotics. After getting my blood drawn and talking with the doctor, he said my potassium was low again (it was less than 15 hours when I got the 2 potassium pills at the hospital). I've been reading that with C Diff diarrhea is the main symptom but I havent been able to do much of anything in that area. I was also given two viles to return in the morning for another stool sample. I am usually very healthy and i'm usually on my feet all day at work, I dont take antibiotics often (a common cause of C Diff) except for the occasional UTI and have not been in a nursing home or hospital within the past year. Im very worried that because I did not start taking the antibiotics until a week after the symptoms began that some damage was caused to my intestines, and the doctors didn't even check. I have had a bit of a stomach ache that began this morning, and I'm nervous there's something wrong! Any advice?
Reply
 
avatar
jaimem92 responded:
I just got over a bout with C Diff. My first time with it, I didn't have much diarrhea either.. Mainly just really mucousy stools. This time I had a lot of diarrhea and no mucus. So I guess it can be different each time. I wouldn't worry about damage being done to your system.. I went 3 weeks before I started treatment for C Diff and I feel fine now.. I did get really sick where I was in bed for 4 days, but I also have a very weak immune system. It is kind of weird to have such low potassium all the time... I found this site though that talks about the causes in pretty good detail http://www.emedicinehealth.com/low_potassium/article_em.htm

Low potassium will cause your blood pressure to be low.

I wouldn't worry about the stomach ache either- that's part of the C Diff. I had terrible stomach pains while I was sick and my stomach gurgled all the time(that's how I've come to recognize getting C Diff is the constant stomach gurgles)

Don't be afraid to ask your Dr questions. They should be able to relieve most of your worries Good luck!
 
avatar
sutodonna replied to jaimem92's response:
Hello, I have dealt with Cdif myself, and lost over 30 lbs. in 5 months of that. My good friend told me to buy some Kale at the grocery store, and I did. I boil the Kale for 3 minutes. About 2 leafs. I eat it every morning with salt and margarine. It saved me. I have been doing this for over a year now, and the only time I have any problems is when I don't eat my Kale in the morning. This friend and the Kale saved mt Sanity, and life. I hope that you try it. It is considered a super food. Rich in fiber, and the first time you eat it, it makes you go, but after that you are almost regular, like normal. Like nothing is wrong. Please try it.


Spotlight: Member Stories

I was diagnosed with UC in 2004 but by 2006 they figured out it was probably Crohn's. I've had symptoms since I was 10 or 11. I also have a g...More

Helpful Tips

Trips to ER
When I get out of the hospital this time, one of the first things I will do when I get home is to pack a small bag with toiletries for my ... More
Was this Helpful?
22 of 30 found this helpful

Report Problems to the
Food and Drug Administration

FDAYou are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.